Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 635, NWS Norman, OK

July 9, 2016Blaine County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 9, 2016, 7:36 PM CDT for Blaine County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 7:36 PM CDT (00:36 UTC)
Expired
Jul 9, 2016, 8:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Blaine County, OK

The radar

The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WUUS54 KOUN 100036
SVROUN
OKC011-100115-
/O.NEW.KOUN.SV.W.0635.160710T0036Z-160710T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 815 PM CDT

* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKEENE...
  MOVING WEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OKEENE...CANTON...LONGDALE...CANTON LAKE...EAGLE CITY...
  SOUTHARD AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3616 9828 3602 9821 3591 9858 3616 9863
TIME...MOT...LOC 0036Z 082DEG 10KT 3609 9835 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
109 
WWUS54 KOUN 100107
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT SAT JUL 9 2016

OKC011-100117-
/O.EXP.KOUN.SV.W.0635.000000T0000Z-160710T0115Z/
BLAINE OK-
807 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLAINE COUNTY WILL
EXPIRE AT 815 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3616 9828 3602 9821 3591 9858 3616 9863
TIME...MOT...LOC 0105Z 082DEG 10KT 3609 9835 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:25 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 9, 6:25 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
625 PM CDT SAT JUL 9 2016

.DISCUSSION...
0Z TAF discussion below.

&&

.AVIATION...
VFR conditions expected. Isolated storms are possible this evening
but too difficult to forecast whether will affect a TAF site. If
do occur, strong and variable wind gusts will be possible. Storms
developing west of the area may affect parts of western OK and/or
western north TX. However, current thoughts are that this activity
will remain west so don't have mention in TAFs for now.

&&

.PREV DISCUSSION... /issued 233 PM CDT SAT JUL 9 2016/

DISCUSSION...
Determining rain chances over the next several days is the
challenge of the day. Summer heat will continue.

Before midnight tonight, believe a few thunderstorms will remain
across the area, though storm coverage should be rather low due to
weak subsidence behind a mid/upper trough that is over
southeastern Oklahoma. Generally only went 10-20% rain chances
this evening with higher chances 40-90% this afternoon near the
Red River east of Wichita Falls. Current complex of storms along
the Red River near and east of I-35 as of 230 PM will continue to
push south into north Texas. Believe a few additional storms may
form on lingering outflow boundaries mainly southeast of I-44
where deepest moisture exists with precipitable water values
1.7-2". Any storm should be slow moving which can dump a few
inches of rainfall in small areas. Severe potential is low, though
cannot rule out damaging winds up to 60 mph if storms occur as
daytime heating supports DCAPE values of 1000-1800 J/kg.

After midnight tonight, a few storms may linger closer to the
departing mid/upper trough and where moisture convergence may be
stronger in southeastern Oklahoma. A complex or two of storms may
occur across the High Plains and get into far western Oklahoma and
far western north Texas, though it appears the greater chances for
this to occur will be over the Panhandles.

Sunday looks to be another hot and humid day with even lower rain
chances than today as the cap strengthens. Head indices may
approach 105 degrees in some areas. Did not issue a Heat Advisory
as not sure how high surface dewpoints will be. Cannot completely
rule out a stray afternoon and evening storm, but chances appear
to be too low to mention, generally below 15%.

Sunday night into Monday, there is a slight signal that storms
over the High Plains may make into the area, but confidence is
very low. Hot and humid conditions will continue. Surface winds
will increase on Monday.

Monday night through Friday, no signficant changes in the weather
pattern are expected with continued hot weather along with low
chances for showers and storms. A weak front may approach Kansas
or northern Oklahoma during this time frame which could serve as a
focus for higher rain chances. Chances of widespread rainfall
remain low during this time frame.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  93  75  95 /  20  10  10  10
Hobart OK         75  98  77  99 /  20  10  10  10
Wichita Falls TX  76  98  77  99 /  20  10  10  10
Gage OK           72  98  76  98 /  10  10  10  10
Ponca City OK     74  95  76  95 /  10  10  10  10
Durant OK         75  92  75  95 /  20  20  10   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/20/20
Hazardous weather outlook, Jul 9, 7:13 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT SAT JUL 9 2016

OKZ004>048-050>052-TXZ083>090-110015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
713 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS... MAINLY WEST OF
A LINE FROM ENID TO EL RENO OKLAHOMA... THE HENRIETTA TEXAS. ISOLATED
TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF
THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70
MPH POSSIBLE. HEAVY RAIN LEADING TO FLASH FLOODING IS ALSO A
CONCERN.

THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL DIMINISH AFTER
SUNSET.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH
FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS
TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 9, 6:00 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT SAT JUL 9 2016

OKZ023-024-092330-
CANADIAN OK-CADDO OK-
600 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN AND
NORTHEASTERN CADDO COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF COGAR...MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3537 9841 3551 9825 3541 9803 3538 9806
      3538 9810 3534 9810 3524 9818
TIME...MOT...LOC 2259Z 20DEG 4KT 3541 9823
Special weather statement, Jul 9, 6:03 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CDT SAT JUL 9 2016

OKZ017-018-092330-
BLAINE OK-KINGFISHER OK-
603 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND
NORTHWESTERN KINGFISHER COUNTIES UNTIL 630 PM CDT...

AT 601 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF OKEENE...MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3615 9832 3609 9810 3583 9819 3590 9848
TIME...MOT...LOC 2301Z 279DEG 3KT 3605 9825
Special weather statement, Jul 9, 6:24 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT SAT JUL 9 2016

TXZ088-089-100000-
ARCHER TX-BAYLOR TX-
624 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER AND EASTERN
BAYLOR COUNTIES UNTIL 700 PM CDT...

AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LAKE KICKAPOO. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR
MABELLE. THESE STORM WERE NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3375 9919 3363 9862 3340 9865 3352 9931
TIME...MOT...LOC 2322Z 28DEG 1KT 3357 9877
Special weather statement, Jul 9, 6:51 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SAT JUL 9 2016

OKZ017-018-100015-
BLAINE OK-KINGFISHER OK-
651 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND
NORTHWESTERN KINGFISHER COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF OKEENE. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3615 9813 3597 9817 3600 9836 3616 9845
      3617 9840
TIME...MOT...LOC 2349Z 329DEG 2KT 3609 9825
Local storm report, Jul 9, 7:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 S CHEROKEE            36.71N 98.35W
07/09/2016  E1.75 INCH       ALFALFA            OK   PUBLIC

0705 PM     HAIL             CHEROKEE                36.75N 98.35W
07/09/2016  E1.00 INCH       ALFALFA            OK   PUBLIC

&&

JPIKE
Local storm report, Jul 9, 7:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     2 W SEYMOUR             33.59N 99.30W
07/09/2016  E60 MPH          BAYLOR             TX   PUBLIC

            ALSO REDUCED VISIBILITY DUE TO FLYING DUST

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:01 PM CDTFlash Flood WarningOUNAlfalfa3 hr
Jul 9, 7:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods45 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningOUNMajor, Woods15 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.